U.S. doctors online nowAsk doctors free
Australia
A 22-year-old female asked:

some red blood in stool for 3 months, on and off. i get stomach aches after dinner (breakfast/lunch is usually fine) & bloating. gp said it was piles and then 1 week later said stomach acidity. i took mylanta for 2 weeks but problem still persisting?

1 doctor answer1 doctor weighed in
Dr. Silviu Pasniciuc
Internal Medicine 27 years experience
Further work up : Will likely be needed.The origin for the blood is likely lower gastrointestinal (not stomach) and further tests will be needed in order to understand if there is an unifying diagnosis versus 2 conditions coexisting.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 39-year-old member asked:

I heard that you have to lower potassium level in order to lower your blood pressure. Is that true?

2 doctor answers5 doctors weighed in
Dr. Mark Stern
Cardiology 46 years experience
No: No, for example ace inhibitors can both raise potassium and lower blood pressure.
A 47-year-old member asked:

Are salt levels and potassium levels in the blood related?

2 doctor answers7 doctors weighed in
Dr. Peter Kurzweil
Internal Medicine 50 years experience
Yes, and no.: Sodium and potassium are both positive elements that when combined with negative chloride molecules make salts that are both important parts of serum, and potassium in particular an important element in red blood cells (nb: sea water is very similar in composition to our blood). Abnormalities of potassium (hypo or hyperkalemia) or sodium (hypo/hypernatremia) are very distinct entities.
Bradenton, FL
A 40-year-old male asked:

My wife is taking an oral contraceptive. Should she take low dose asa to prevent a blood clot? Studies say that contraceptive can be linked 2 clots..

4 doctor answers20 doctors weighed in
Dr. Leila Wing
Dr. Leila Winganswered
Internal Medicine 14 years experience
No smoking: Oral contraceptives can be associated with blood clots in the lungs (dvts) or lungs (pulmonary embolisms) and one of the bigger risk factors is smoking, especially over the age of 35. I am not aware of studies that show Aspirin (asa) decreases the risk of blood clots while on oral contraceptives.
Dr. Arthur Heller
Gastroenterology 43 years experience
aspirin is taken to decrease arterial clots, the kind that can cause stroke and heart attack. OCs are associated with venous clots, the kind that cause pulmonary emboli
Jan 5, 2012
A 70-year-old male asked:

I have joint pain recently, foot, left knee, right hip, which is particularly painful and some water retention. Blood tests show high uric acid (8.4)?

1 doctor answer1 doctor weighed in
Dr. Gurmukh Singh
Pathology 49 years experience
Treat uric acid: High uric acid can cause arthritis, gout, with pain, swelling etc. You need to be evaluated for cause of elevated uric acid, as it can damage other organs as well, e.., kidney.
A member asked:

My 16 year old daughter has suffered periodic debilitating headaches, often accompanied by stomach pain. She has Synthroid (thyroxine) treated thyroid disease?

2 doctor answers3 doctors weighed in
Dr. James Marx
Pain Management 48 years experience
? Migraine: Sounds like she could be suffering from migraine headache. Is there anyone else in the family with headaches? The thyroid disease could also fit in if there is a problem with the pituitary gland at the base of the brain. You should see a doctor that specializes in headache or a neurologist. There are medications to prevent and treat migraine. You need to get a diagnosis first, however.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jan 25, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.